Alert archive / New York / Winter Storm Warnings in 2010

Winter Storm Warning 4, NWS New York, NY

February 24, 20109 counties in New York; Greater Bridgeport Planning Region, Connecticut; Hudson County, Passaic County, New Jersey

NWS New York, NY issued this winter storm warning at Feb 24, 2010, 3:08 PM EST for 9 counties in New York; Greater Bridgeport Planning Region, Connecticut; Hudson County, Passaic County, New Jersey. It took effect at Feb 25, 2010, 6:00 AM EST. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2010, 3:08 PM EST (20:08 UTC)
In effect from
Feb 25, 2010, 6:00 AM EST
Expired
Feb 26, 2010, 6:54 PM EST
In force
37 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 83 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.1 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 1:25 PM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Feb 24, 1:25 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
125 PM EST WED FEB 24 2010

.SYNOPSIS...
THE FIRST IN A SERIES OF LOWS WILL TRACK ACROSS THE AREA LATER
THIS EVENING AND QUICKLY DISSIPATE AHEAD OF ANOTHER COASTAL LOW
TAKING SHAPE OFF THE CAROLINAS. THIS SYSTEM WILL UNDERGO RAPID
INTENSIFICATION ON THURSDAY...ONCE AGAIN TAKING A TRACK CLOSE BY
TO EASTERN LONG ISLAND IN THE EVENING. STRANGELY THOUGH...THE LOW
WILL THEN TRACK WEST AND BECOME NEARLY STATIONARY IN THE VICINITY
OF NEW YORK CITY BY FRIDAY MORNING. THE TRACK OF THIS LOW AND LACK
OF COLD AIR WILL MAKE FOR A VERY CHALLENGING FORECAST AS THE
RAIN/SNOW LINE IS EXPECTED TO SET UP VERY CLOSE TO NEW YORK CITY.
THE SLIGHTEST CHANGE IN TRACK WILL HAVE DRASTIC CONSEQUENCES ON
THE FORECAST. THE LOW WILL THEN MEANDER NORTHWARD ACROSS THE
NORTHEAST THROUGH THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
POPS TREND DOWNWARD FROM SW TO NE TODAY...WITH PATCHY DRIZZLE
REPLACING THE RAIN AS IT TAPERS OFF. THIS IS CONSISTENT WITH
LATEST SATELLITE/RADAR/OBSERVATIONS.

HIGHS WILL FLUCTUATE LITTLE TODAY WITH READINGS IN THE LOW TO MID
30S INLAND...AND NEAR 40 AT THE COAST.

NOTE: OKX WILL LAUNCH SUPPLEMENTAL SOUNDINGS 18Z TODAY...AND 06Z
AND 18Z TOMORROW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
HAVE LOWERED POPS THIS EVENING IN ACCORDANCE WITH LATEST TRENDS.
COULD ACTUALLY SEE A PERIOD OF DRY WEATHER TONIGHT BETWEEN
SYSTEMS...BUT WILL WORRY ABOUT PUTTING THAT IN WITH AFTERNOON
PACKAGE.

A MAJOR STORM SYSTEM TO DEVELOP OFF THE CAROLINAS THIS EVENING
WILL BE CLOSELY MONITORED NEXT 24H. FORECAST TRACK IS CRITICAL
HERE WITH A MARGINALLY COLD AIR MASS IN PLACE AND STRONG DYNAMIC
COOLING. MODEL ENSEMBLE CONTINUES TO SHOW THE GFS ALONG THE WESTERN
EDGE OF THE ENVELOPE WITH THE 00Z NAM...ECMWF...AND 03Z SREF TAKING
A MORE EASTWARD TRACK. USING THE COLDER VERTICAL PROFILE OF THE
NAM SUPPORTS THE POTENTIAL FOR A MAJOR WINTER STORM FOR NEW YORK
CITY AND POINTS NORTH AND WEST. HOWEVER...THE 06Z GFS AND NAM HAVE
COME IN WITH WARMER SOLUTIONS. THE KEY HERE IS HOW FAR WESTWARD DOES
THE WARM AIR OFF THE ATLANTIC ADVANCE. THE SUBTLEST OF CHANGES TO
THE TRACK WILL HAVE MAJOR CONSEQUENCES TO CURRENT FORECAST. THE HPC
WWD WHICH USED A BLEND OF THE NAM...GFS AND ECMWF VERTICAL TEMP
PROFILES SUPPORTS A FOOT OR MORE OF WET SNOW ACROSS THE INTERIOR.

ONCE AGAIN...CAN NOT HELP TO REITERATE THE CHALLENGING FORECAST
DUE TO SOME UNCERTAINTY OF LOW TRACK. THE 00Z GFS HAD SHIFTED EAST
FROM ITS PREVIOUS RUN...AND NAM A BIT TO THE WEST. NAM LOOKED LIKE
THE BEST COMPROMISE AMONG THE MODELS AND RESEMBLED THE 00Z ECMWF.
WENT CLOSE TO NAM THERMAL PROFILES FOR THIS FORECAST.

WENT ALONG THE LINES OF HPC WITH QPF AMOUNTS...BUT TONED IT DOWN IN
SPOTS. WHERE THE PRECIPITATION FALLS AS RAIN...IT MAY COME DOWN
HEAVILY AT TIMES MAINLY DURING THURSDAY MORNING...AND MAY HAVE TO
MONITOR FOR AT LEAST MINOR FLOODING IMPACTS. MODELS SHOW A VERY
TIGHT EAST-WEST GRADIENT TO WHERE THERMAL PROFILES WOULD SUPPORT
EITHER RAIN OR SNOW...ADDING TO THE UNCERTAINTY OF THE FORECAST.
LOOKS LIKE EASTERN LONG ISLAND AND SOUTHEASTERN CT WILL TRANSITION
FROM A RAIN/SNOW MIX TO RAIN DURING THURSDAY MORNING. WESTERN LONG
ISLAND AND SOUTHWESTERN CT LOOK TO BE THE BATTLEGROUND OF RAIN VS.
SNOW. POINTS FARTHER WEST APPEAR TO BE PREDOMINANTLY SNOW.

HAVE GONE LOWER THAN HPC GUIDANCE WITH SNOW AMOUNTS...BUT WILL STILL
GO WITH ENOUGH TO PROMPT A WINTER STORM WATCH FOR THE CITY...LOWER
HUDSON VALLEY...AND NJ. FELT THE EASTERNMOST ZONES INCLUDED IN THIS
WATCH STOOD A GOOD ENOUGH CHANCE FOR WARNING CRITERIA SNOWFALL FOR
INCLUSION IN THE WATCH. A SLIGHT CHANGE IN THE FORECAST TRACK OF THE
STORM CAN SIGNIFICANTLY AFFECT SNOW AMOUNTS.

LOW PRESSURE THEN ROTATES AROUND THE REGION THURSDAY NIGHT THROUGH
FRIDAY WITH THE THERMAL PROFILE COOLING. LIGHT SNOW/SNOW SHOWERS
THEREFORE EXPECTED SOME RAINFALL PROBABLY MIXING IN ACROSS THE
EASTERN THIRD OF THE CWA DURING FRIDAY AFTERNOON.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
UNSETTLED WEATHER FRIDAY NIGHT AND CONTINUING THROUGH THE
WEEKEND...AS LOW PRESSURE REMAINS OVER THE NORTHEAST. SLIGHT CHANCE
OF SNOW SHOWERS WILL CONTINUE THROUGH THIS PERIOD. DRY WEATHER
CONDITIONS RETURN MONDAY INTO TUESDAY AS HIGH PRESSURE BEGINS TO
MOVE DOWN ACROSS THE AREA FROM THE NORTHWEST. HIGH TEMPERATURES WILL
REMAIN BELOW NORMAL THROUGH SUNDAY...THEN BE AROUND NORMAL LEVELS ON
MONDAY AND TUESDAY. NIGHTTIME LOWS WILL BE AT OR SLIGHTLY ABOVE
CLIMATOLOGY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
CONDITIONS ARE HIGH END IFR DUE TO CIGS. EXPECT A SLIGHT
IMPROVEMENT TO AROUND 1000 FT CIGS THIS AFTERNOON...HOWEVER A
HIGH AMOUNT OF CIG VARIABILITY HAS BEEN NOTED OVER THE PAST FEW
HOURS.

DRIZZLE FOG POSSIBLE INTO THE OVERNIGHT AS WINDS VEER TO NE...WITH AT
LEAST TEMPORARY IFR/LIFR CONDITIONS.

VERY DIFFICULT PRECIP TYPE FORECAST.

FOR EWR/TEB/JFK/LGA/HPN/SWF...MIXED RAIN AND SNOW CHANGING TO SNOW
EARLY THURSDAY MORNING. SIGNIFICANT ACCUMULATIONS POSSIBLE WITH
SNOWFALL RATES 1-2 INCHES PER HOUR POSSIBLE.

BDR...MIXED RAIN AND SNOW CHANGING TO ALL SNOW BY MID-MORNING.
SNOWFALL RATES 1-2 INCHES PER HOUR AT TIMES.

ISP/GON...MAINLY RAIN...MIXED WITH SNOW AT TIMES ESPECIALLY DURING
THURSDAY MORNING.

WIND FORECAST ALSO CHALLENGING WITH LOW PRESSURE PASSING CLOSE TO
THE NYC TERMINALS...AND POSSIBLY RIGHT OVER LONG ISLAND.

18Z THURSDAY THROUGH SUNDAY

THURSDAY AND THURSDAY NIGHT...SNOW CONTINUING WITH RAIN AT KGON WITH
IFR/LIFR CONDITIONS EXPECTED. SNOW FOR ALL TERMINALS FOR MAJORITY OF
NIGHT.
FRIDAY AND FRIDAY NIGHT...LIGHT SNOW WITH IFR CONDITIONS LIKELY.
SATURDAY AND SUNDAY...VFR TO MVFR CEILINGS WITH GUSTY NORTHERLY
WINDS.

&&

.MARINE...
SMALL CRAFT FOR ANZ330-340 HAS BEEN EXTENDED THROUGH 6PM AS WIND
GUSTS ARE STILL UP AROUND 30 KTS.

THERE IS UNCERTAINTY REGARDING THE TRACK OF A COASTAL LOW WHICH
WILL PROBABLY PASS THROUGH THE WATERS SOMETIME ON THURSDAY
AFTERNOON OR NIGHT...THEN ROTATE AROUND THE REGION THROUGH FRIDAY.
BOTH WIND DIRECTION AND SPEED THEREFORE DIFFICULT TO FORECAST.
FEEL HOWEVER WIND GUSTS WOULD BE STRONG ENOUGH THURSDAY AND FRIDAY
TO KEEP THE GALE WATCH AS IS. SEAS 7 TO 16 FEET EXPECTED ON THE
OCEAN.

FRIDAY NIGHT THROUGH MONDAY...
SMALL CRAFT CONDITIONS PROBABLE FRIDAY NIGHT AND LINGERING INTO
SUNDAY ON THE BACK SIDE OF THE DEPARTING LOW. SEAS BEGIN TO SUBSIDE
MONDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA WATERS.

&&

.HYDROLOGY...
AN ADDITIONAL ONE-QUARTER TO ONE-HALF INCH EAST OF THE HUDSON
RIVER VALLEY TODAY WITH CONDITIONS DRYING OUT FROM WEST TO EAST
THIS AFTERNOON.

THE NEXT STORM LOOKS LIKE IT WILL PRODUCE BETWEEN 1-2 INCHES OF
RAINFALL...WITH HIGHER AMOUNTS OVER WESTERN PORTIONS. MOST OF
THIS WILL BE IN THE FORM OF SNOW WEST OF THE NY/CT STATE
LINE...AND WINTRY MIX FURTHER EAST. AS A RESULT NO IMMEDIATE
HYDROLOGIC IMPACT IS EXPECTED. HOWEVER IF THE FORECAST WHERE TO
CHANGE MORE IN FAVOR OF RAIN VICE WINTRY PRECIPITATION...THEN
THERE WOULD BY HYDROLOGIC CONCERNS...ESPECIALLY FOR MINOR
URBAN/SMALL STREAM FLOODING.

&&

.TIDES/COASTAL FLOODING...
TIME OF HIGH TIDE HAS PASSED ON WESTERN LI SOUND WITH TIDE GAUGES
BELOW MINOR COASTAL FLOOD BENCHMARKS. THE COASTAL FLOOD ADVISORY
HAS BEEN ALLOWED TO EXPIRE.

FOR THE NEXT STORM...BASED ON AFOREMENTIONED LOW TRACK WOULD
EXPECT TIDAL DEPARTURES TO STAY BELOW MINOR COASTAL FLOODING BENCH
MARK...AS PERIOD OF STRONG ONSHORE FLOW IS EXPECTED TO BE
RELATIVELY BRIEF (6 TO 12 HOURS AT MOST)...THEN SHIFTS OFFSHORE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
     FOR NYZ067>076.
NJ...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
     FOR NJZ002>006-011.
MARINE...GALE WATCH FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR
     ANZ330-335-338-340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
     340.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ350-353-
     355.

&&

SYNOPSIS...DW
NEAR TERM...DW/PFM
SHORT TERM...DW/JC/PFM
LONG TERM...FIG
AVIATION...BS
MARINE...DW/JC
HYDROLOGY...DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 24, 7:53 AM EST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
753 AM EST WED FEB 24 2010

NJZ002-NYZ068-251300-
WESTERN PASSAIC-PUTNAM-
753 AM EST WED FEB 24 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ003>006-011-NYZ069>076-251300-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-
753 AM EST WED FEB 24 2010

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ067-251300-
ORANGE-
753 AM EST WED FEB 24 2010

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NYZ077>081-251300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
753 AM EST WED FEB 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN AREA OF LOW PRESSURE WILL RAPIDLY DEEPEN OFF THE NORTH CAROLINA
AND VIRGINIA COAST TONIGHT...THEN TRACK NORTHEAST ACROSS SOUTHERN
NEW ENGLAND THURSDAY EVENING BEFORE TRACKING WESTWARD AND BECOMING
NEARLY STATIONARY NEAR NEW YORK CITY ON FRIDAY. IT APPEARS AT THIS
TIME THAT ENOUGH WARM AIR OFF THE ATLANTIC WILL BE PRODUCE A MIX
OF RAIN AND SNOW ON THURSDAY. EASTERN LONG ISLAND AND SOUTHEAST
CONNECTICUT WILL SEE PREDOMINANTLY RAIN. THE HEAVIEST SNOWFALL
ACCUMULATIONS ARE FORECAST TO BE ACROSS THE INTERIOR. THE DETAILS
OF THIS EVENT WILL BE DETERMINED BY THE EXACT TRACK AND STRENGTH
OF THE LOW. KEEP IN MIND...JUST A SMALL DEVIATION IN THIS TRACK
WILL HAVE A SIGNIFICANT IMPACT ON THE FORECAST. FURTHERMORE...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY RESULT IN URBAN
AND POOR DRAINAGE FLOODING...ESPECIALLY IN LIGHT OF THE RECENT
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-251300-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
753 AM EST WED FEB 24 2010

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 7:49 PM ESTAreal Flood AdvisoryOKXRockland, Westchester116 min
Feb 24, 1:16 AM ESTCoastal Flood AdvisoryOKXBronx, Suffolk, Westchester6 hr
Feb 24, 5:33 AM ESTWinter Storm WatchOKXBronx, Kings, New York, Orange, Putnam, Richmond and 2 more10 hr
Feb 24, 3:03 PM ESTFlood WatchOKXSuffolk24 hr
Feb 24, 3:08 PM ESTWinter Weather AdvisoryOKXSuffolk25 hr
Feb 24, 3:18 PM ESTGale WarningOKX44 hr

Nearby

Winter Storm Warnings in New York, 2010Winter Storm Warnings in New Jersey, 2010Winter Storm Warnings in Connecticut, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.